Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Reason for swollen legs and pitting edema?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
2/17/14 I have two questions to begin: 1. I'm searching for a Gerontologist in Roseville, CA. (who is accepting Medicare patients ) for my father (Roy Hall). 2. My father has been seen by a number of specialists BUT at this visit, I noted that his legs had pitting edema up-past mid-calf. His legs have never been this swollen. I just figured out that he has not taken any diuretics for months probably. He previously had been taking a diuretic twice-daily. It had been put on 'hold' by a new internist...but apparently never restarted. So: first off, My Dad and I want to make sure there is no medication conflict/side-effects from any he's presently taking ? See below for the list. 1.Omeprazole 20 mg. 1 tab 2x day 2.Amiodaron 200 mg. 1 x day 3. Metoprolol 25 mg. 1/2 tab 2x day 4. Oxybutynin xl 10 mg. 1 x day 5. Senna-S 1 x day 6. Tylenol 500 mg. 3 in am; 3 in pm and 2 (previous meds put on hold )..which I think should be restarted given his L.E. edema and my concerns about the impact on his heart/lungs: 7. Triam/HCTZ 37.5/25 two capsules /day 8. Klor-Con 20 meq 1/2 tab 1 x day
Posted Mon, 10 Mar 2014 in Hypertension and Heart Disease
Answered by Dr. Raju A.T 7 hours later
Brief Answer: Details are below. Detailed Answer: Hi, Thanks for your query. Sorry for the delay in my response. You can consult, Dr. XXXXXXX W. Hornbeck, MD Geriatric Medicine 729 Sunrise Ave Suite 700, Roseville, CA 95661 or Dr. XXXXXXX J. Mandal, MD Geriatric Medicine 2110 Professional Dr Suite 120, Roseville, CA 95661 Both the above Geriatrist are specialized in Gerontology. Also they accept the Medicare insurance. Amongst the medications mentioned above Amiadarone and Metoprolol do present some synergy in their side effects but not serious enough to alter their existence. Rest of the medications are fine and have no side effect profile which may harm your father. Yes, it would be right to start him on the above mentioned diuretic and Potassium supplement. Spironolactone would be a better choice. Hope, I answered your quires. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor